Patients put an enormous amount of trust in their pharmacists. Many even pick up their prescriptions and swallow their first tablet without ever reading the label. Unfortunately, many people have been injured--or even killed--when the pharmacist made a sound-alike drug error with their medication.
The Institute for Safe Medication Practices has compiled a list of commonly confused medications to help both pharmacists and patients identify possible harmful medication errors before they happen. Some of the more common pharmacy errors include confusion between:
- Cetirizine vs. Sertraline. Cetirizine is an allergy medication commonly used to treat hay fever. However, poor handwriting may cause pharmacists to fill sertraline, an anti-anxiety medication, instead.
- Celebrex vs. Cerebyx. Celebrex is a pain medication commonly prescribed to relieve stiffness and swelling in arthritis patients. Cerebyx, on the other hand, is an injectable medication used to counteract epileptic seizures.
- Cedax vs. Cidex. Cedax is an antibiotic used to treat bacterial infections, including bronchitis and ear infections. Cidex is used in hospitals to clean and sterilize medical equipment.
- Lodine vs. Codeine. Lodine is an anti-inflammatory drug often prescribed for rheumatoid arthritis patients. Codeine is an opiate used to relieve pain by relaxing pain sensors, often causing extreme drowsiness.
- Benadryl vs. Benazepril. Benadryl is the brand name of a powerful antihistamine, and it is often confused with benazepril, a high blood pressure medication.
If you have suffered an adverse reaction because of a pharmacy error, our prescription drug error lawyerscan get you the compensation you deserve. Call Kennedy Hodges today at 888-526-7616 to receive a FREE consultation on your case. To learn more about your rights to compensation, click the link above and we’ll rush you a FREE copy of our special report, How to Make Pharmacies Pay for Injuries Caused by Medication Errors.